Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 24, 2021Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 24, 2021, 3:59 PM CDT for Baldwin County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 3:59 PM CDT (20:59 UTC)
Expired
Jun 24, 2021, 4:45 PM CDT
In force
46 min
Issued by
NWS Mobile, AL

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2328 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

117 
WWUS84 KMOB 242059
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
359 PM CDT Thu Jun 24 2021
 
ALZ261>263-FLZ201-242145-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
Escambia Inland FL-
359 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE...CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES
UNTIL 445 PM CDT...

At 359 PM CDT, the strong thunderstorm was located over Bratt, or 6
miles southeast of Atmore. This storm was nearly stationary.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Saraland, Bay Minette, Satsuma, Creola, Chunchula, Stockton,
Gulfcrest, Axis, Semmes, I65 And AL 225, I65 And AL 158 and Bratt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3104 8831 3103 8762 3100 8761 3100 8741
      3084 8740 3080 8792 3088 8789 3092 8791
      3081 8792 3077 8830
TIME...MOT...LOC 2059Z 098DEG 3KT 3094 8744 

$$

JLH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:53 PM CDT, 6 minutes earlier.

Area forecast discussion, Jun 24, 3:53 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
353 PM CDT Thu Jun 24 2021

.NEAR TERM UPDATE /Now Through Friday/...An upper level trough
remains over the southeastern U.S. gradually pinching off a weak
upper level low/trough that tracks southwest into the northwestern
Gulf of Mexico through Friday while the parent trough weakens and
ejects northeastward into the northwestern Atlantic. At the same
time, upper level ridging continues to build its way northeast from
Mexico, eventually stretching its axis across the ArkLaTex region
perhaps into the Ohio Valley. We will remain on the southeastern
periphery of the upper level ridge and maintain northeasterly mid to
upper level flow. At the surface, high pressure remains rooted
across the western Atlantic, with surface ridging extending
southwest through much of the southeastern U.S. through Friday. This
is promoting generally weak, easterly low level flow over much of
the CWA.

Showers and thunderstorms remain possible through the res of this
afternoon and evening, with a generally isolated to scattered
coverage. A chance for wet microbursts exists once again today, with
perhaps a little better environment today than yesterday. SBCAPE and
MLCAPE values have increased to near 4000/3000j/kg respectively,
with DCAPE values exceeding 1,000 to 1,250j/kg. This is in part due
to a bit more mid-level dry air that has advected in over the last
12 hours or so. Despite the mid-level dry air, rich low level
moisture remains rooted in place over the region characterized by
low to mid 70's dewpoints evident across the CWA. Close to the coast
there are even some upper 70's dewpoints in recent observations.
Again, given the mid-level dry air being more pronounced today it
seems reasonable to believe that coverage should be slightly less
than yesterday, however any thunderstorms that can become well
established and overcome the mid-level dry air/warm layer will pose
a threat for wet microbursts. Best coverage will likely be late this
afternoon into the early evening hours. In addition to the wet
microburst potential, heavy rainfall and frequent lightning will be
likely. Some of the heavy rainfall may once again pose the threat
for localized flash flooding of flood prone/low-lying areas.

After sunset tonight, storms should gradually decrease in coverage
and intensity through late evening. Similar to last night we may
once again see the potential for some patches of fog over portions
of southeastern MS into southwestern AL. Clouds should thin enough
to promote radiational cooling to the surface dewpoint, and support
development of patchy areas of radiation fog. Fog will burn off very
quickly by Friday morning after sunrise.

For Friday, anticipate a generally similar environment to today,
with perhaps a little more mid-level dry air at play and a more
established warm layer in the 700 to 600mb layer. This should help
to limit overall convective coverage to generally isolated to
scattered at times. Similar to Thursday, a threat for wet
microbursts may exist, although with lower CAPE/DCAPE values given
the warm layer aloft this threat should be more limited. Best chance
for shower and thunderstorm activity will be during the mid
afternoon through early evening hours.

Temperatures will top out in the upper 80's for most locations this
afternoon, and will likely be similar on Friday afternoon.
Overnight lows will generally dip into the lower 70's to perhaps
middle 70's in spots. A moderate risk of rip currents continues
through tonight, becoming a low risk of rip currents for Friday.
MM/25

&&

.SHORT TERM /Friday night Through Sunday night/...A weak inverted
upper level trough progresses west across the Gulf this weekend. A
ridge over the western Atlantic builds west into the Southeast and
Deep South behind the inverted trough through the period. Looking to
our north and west, another ridge builds into British Columbia and
the Pacific Northwest this weekend while an upper level trough
remains draped from the Upper Midwest down toward the Desert
Southwest. Winds aloft begin to swing around and become easterly
then southeasterly as the inverted trough moves through the Gulf and
ridging builds into the region.

Down in the lower levels, the region remains on the western
periphery of a surface ridge parked over the western Atlantic, thus
the area maintains a light southeasterly flow through the period.
Deep layer moisture increases steadily increases through the day on
Saturday with the inverted trough moving nearby. PWATs surge into
the 1.8-2.0 inch range by Saturday afternoon and remain that high
through the remainder of the weekend. Still anticipate a diurnal
summertime convective pattern with convection firing up along the
coast in the morning and spreading inland through the afternoon and
early evening. Highest coverage will be across the central portion
of our area (generally north of I-10 and south of Hwy 84) both
afternoons as the sea breeze pushes inland. Model soundings don't
show quite as robust of a mid-level dry layer as in previous
forecast runs, but it is still something to keep an eye on. Any dry
mid-level air combined with ample instability and moist boundary
layer air could result in a few wet microbursts each afternoon.
Shear remains low, so expect mostly a pulse environment where a few
strong to severe storms cannot be ruled out either afternoon with
gusty winds (in excess of 40 mph) being the primary threat.

Temperatures will range from the upper 80s to low 90s across inland
communities with mid 80s at the beaches this weekend. Overnight
temperatures will fall into the upper 60s across inland communities
on Friday night, but that's the last night of semi-cool-ish
temperatures. Overnight temperatures will only fall into the mid to
low 70s across inland communities on Saturday night and Sunday night
with upper 70s at the beaches.

Rip current risk remains MODERATE through the weekend. 07/mb

&&

.EXTENDED TERM /Monday Through Thursday/...An expansive upper level
ridge continues to build out of the western Atlantic and into the
Southeast and Deep South through the early part of the work week.
The aforementioned ridge begins to retreat back toward the western
Atlantic by mid-week as the upper level trough slowly lays down as
it slides east somewhat and the ridge over the Pacific Northwest
builds east. Winds aloft turn easterly to southeasterly through the
early to middle part of next week as the area remains on the western
side of the upper level ridge. Meanwhile, onshore flow persists in
the lower levels as the area remains on the western periphery of a
surface ridge over the western Atlantic. Deep layer moisture remains
high in the persistent southerly flow with PWATs of 1.7-2.0 inches
through at least mid-week. Expect a diurnal summertime convective
pattern with showers and storms developing along the coast each
morning and spreading inland throughout the late morning and
afternoon each day. Showers and storms will linger into the evening
and overnight hours as plenty of moisture remains overhead.
Convection will generally focus along the sea breeze as it noses
inland, so the highest coverage will reside across the central
portion of our area each afternoon (north of the coast and south of
Hwy 84). The threat for wet microbursts and any strong storms is
generally lower overall as we head into next week as we wind up with
marginal instability, little to no shear, and moist soundings. Any
stronger storms that develop will be capable of producing gusty
winds and frequent lightning. Given the weak upper level flow and
wet antecedent conditions, another concern next week will be the
potential for minor flooding with any storms that train over the
same location.

High temperatures will top out in the mid to upper 80s with a few
inland communities hitting the 90° mark each afternoon. Heat stress
will not be a huge concern as heat indices generally stay below 100°
each day. Overnight low temperatures sound like a broken record with
upper 60s to low 70s across inland communities and mid to upper 70s
at the beaches each night. 07/mb

&&

.MARINE...Isolated showers and thunderstorms remain possible each
day through the weekend. A light southerly flow over marine areas
today becomes light to moderate southeasterly flow into Friday and
the weekend and early next week. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 24, 1:38 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
138 PM CDT Thu Jun 24 2021

FLZ205-206-241930-
Okaloosa Inland FL-Okaloosa Coastal FL-
138 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN OKALOOSA COUNTY UNTIL 230 PM CDT...

At 138 PM CDT, the strong thunderstorm was located near Niceville.
This storm was nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Fort Walton Beach, Niceville, Eglin AFB, Valparaiso, Ocean City, Lake
Lorraine, Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3040 8652 3039 8651 3040 8666 3040 8664
      3041 8665 3046 8660 3043 8659 3041 8659
      3040 8661 3040 8658 3043 8658 3047 8659
      3064 8642 3061 8639 3045 8639 3045 8642
      3040 8642 3040 8639 3038 8640
TIME...MOT...LOC 1838Z 016DEG 3KT 3052 8643

JLH
Special weather statement, Jun 24, 2:08 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Thu Jun 24 2021

FLZ201>204-242000-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
208 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 300 PM
CDT...

At 207 PM CDT, the strong thunderstorm was located over Pea Ridge, or
near Pace, moving west at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Pace, Milton,
Goulding, Bagdad, Myrtle Grove, Pea Ridge and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3044 8734 3045 8735 3064 8739 3068 8704
      3055 8701 3052 8704 3050 8710 3052 8710
      3053 8713 3055 8713 3055 8714 3058 8715
      3058 8718 3056 8719 3055 8717 3053 8719
      3051 8716 3047 8716 3038 8734
TIME...MOT...LOC 1907Z 072DEG 13KT 3058 8710

JLH
Special weather statement, Jun 24, 2:46 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
246 PM CDT Thu Jun 24 2021

ALZ264-266-242030-
Baldwin Coastal AL-Baldwin Central AL-
246 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 330 PM CDT...

At 246 PM CDT, the strong thunderstorm was located over Elberta, or 8
miles east of Foley. This storm was nearly stationary.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Orange Beach, Lillian and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 8775 3027 8772 3028 8773 3053 8761
      3047 8743 3045 8740 3034 8749 3036 8751
      3032 8752 3031 8758 3035 8757 3034 8760
      3032 8760 3030 8762 3031 8751 3028 8756
      3028 8755 3027 8755 3025 8765
TIME...MOT...LOC 1946Z 124DEG 1KT 3042 8755

JLH
Special weather statement, Jun 24, 2:53 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 PM CDT Thu Jun 24 2021

FLZ201-203-242045-
Escambia Inland FL-Santa Rosa Inland FL-
253 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 345 PM CDT...

At 253 PM CDT, the strong thunderstorm was located over Molino, or 10
miles north of Gonzalez. This storm was nearly stationary.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Molino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3062 8739 3065 8740 3066 8740 3067 8741
      3070 8745 3070 8747 3071 8748 3072 8748
      3072 8749 3084 8730 3072 8714 3057 8734
TIME...MOT...LOC 1953Z 043DEG 4KT 3073 8730

JLH
Special weather statement, Jun 24, 3:35 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
335 PM CDT Thu Jun 24 2021

ALZ264-242115-
Baldwin Central AL-
335 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 415 PM CDT...

At 335 PM CDT, the strong thunderstorm was located 4 miles northeast
of Loxley, moving west at 10 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Daphne, Spanish Fort, Loxley and Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3065 8791 3065 8792 3067 8792 3065 8793
      3067 8795 3069 8794 3068 8794 3067 8793
      3079 8794 3075 8792 3079 8792 3077 8765
      3059 8765 3055 8790
TIME...MOT...LOC 2035Z 090DEG 7KT 3068 8772

JLH
Special weather statement, Jun 24, 3:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
359 PM CDT Thu Jun 24 2021

ALZ261>263-FLZ201-242145-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
Escambia Inland FL-
359 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE...CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES
UNTIL 445 PM CDT...

At 359 PM CDT, the strong thunderstorm was located over Bratt, or 6
miles southeast of Atmore. This storm was nearly stationary.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Saraland, Bay Minette, Satsuma, Creola, Chunchula, Stockton,
Gulfcrest, Axis, Semmes, I65 And AL 225, I65 And AL 158 and Bratt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3104 8831 3103 8762 3100 8761 3100 8741
      3084 8740 3080 8792 3088 8789 3092 8791
      3081 8792 3077 8830
TIME...MOT...LOC 2059Z 098DEG 3KT 3094 8744

JLH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:07 PM CDTSpecial Weather StatementMOBConecuh38 min
Jun 23, 7:35 PM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia40 min
Jun 23, 8:02 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw30 min
Jun 24, 1:02 PM CDTSpecial Weather StatementMOBMobile43 min
Jun 24, 1:30 PM CDTSpecial Marine WarningMOB90 min
Jun 24, 2:07 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 24, 2:11 PM CDTSpecial Marine WarningMOB94 min
Jun 24, 2:52 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 24, 3:35 PM CDTSpecial Weather StatementMOBBaldwin40 min
Jun 24, 3:46 PM CDTSpecial Marine WarningMOB44 min
Jun 24, 4:13 PM CDTSpecial Weather StatementMOBBaldwin47 min
Jun 24, 4:16 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 24, 4:31 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile13 min
Jun 24, 5:16 PM CDTSpecial Weather StatementMOBMobile44 min
Jun 24, 5:22 PM CDTSpecial Weather StatementMOBConecuh53 min
Jun 24, 5:32 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe43 min
Jun 24, 5:56 PM CDTAreal Flood AdvisoryMOBMobile, Washington3 hr
Jun 24, 5:58 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia62 min
Jun 24, 6:45 PM CDTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia, Monroe60 min
Jun 24, 1:06 PM CDTSpecial Weather StatementMOBOkaloosa24 min
Jun 24, 1:35 PM CDTSevere Thunderstorm WarningMOBSanta Rosa40 min
Jun 24, 1:38 PM CDTSpecial Weather StatementMOBOkaloosa52 min
Jun 24, 2:08 PM CDTSpecial Weather StatementMOBEscambia52 min
Jun 24, 2:10 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Jun 24, 2:46 PM CDTSpecial Weather StatementMOBEscambia44 min
Jun 24, 2:53 PM CDTSpecial Weather StatementMOBEscambia52 min
Jun 24, 2:56 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 24, 5:21 PM CDTSpecial Weather StatementMOBGreene39 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.